

NorthLight School (Co. Regn.: 200615271H) 151 Towner Road, Singapore 327830

Tel: 6929 6290 Fax: 6291 2423 Email: nls@moe.edu.sg

10 September 2024

Dear Parents/Guardians

We hope you and your child/ward's enjoyed the September school holiday break. It is incredible how time flies, and now we are in the final school term of the year. As we begin Term 4, we are eager to offer numerous enriching learning opportunities alongside preparations for year-end examinations. Your role in your child's/ward's education is vital, and your support helps us create an environment that promotes the well-rounded development of all our students.

1. SCHOOL KEY EVENTS/ PROGRAMMES IN TERM 4

| Date/ Day | Programme | Remarks | |
|---|---|---|--|
| | Year 3 MOE OBS Challenge (MOC) and NLS Outdoor Parallel Programme (OPP) | For Year 3 students attending the NLS OPP Friday, 13 Sep will be a HBL day. | |
| 11 Sep (Wed)4 Oct (Fri)30 Oct (Wed) | Home-based Learning (HBL) Day | All Students do not need to report to school. | |
| 9 Oct (Wed) & 10 Oct (Thu) | Year 4 End of Year Examinations (EYE) | Students will be dismissed after the last paper of the day. Please see Annex A for examination timetable and Annex B for examination topics. | |
| 11 Oct (Fri) | Year 4 Supplementary Papers | Year 4 students are not required to attend school, except for those who are taking supplementary papers. | |
| 21 Oct (Mon) to 23 Oct (Wed) | Year 1 to Year 3 End of Year Examinations (EYE) Year 3 ISC Examination | Students will be dismissed after the last paper of the day. Please see Annex A for examination timetable and Annex B for examination topics. | |
| 24 Oct (Thu) | Year 1 to Year 3 Marking Day & Supplementary Papers | Students in Year 1 to Year 3 are not required to attend school, except for those who are taking supplementary papers. | |
| 21 Oct (Mon) to 25 Oct (Fri) | Year 4 Workplace Literacy and Numeracy (WPLN) Assessments | WPLN assessments will take place during curriculum time. | |
| 28 Oct (Mon)29 Oct (Tue)4 Nov (Mon) | Year 1 to Year 3 Out-of-Class Learning Experiences (OLE OLE) | Details of the activities will be provided closer to the event. | |
| 28 to 30 Oct (Batch 1)4 to 6 Nov (Batch 2) | Year 4 3D2N Overseas Learning Journey (OLJ) to Malaysia | Year 4 students will participate in the OLJ in two batches. More details will be provided by Term 4 Week 3. | |
| 1 Nov (Fri) | Promotion Day | All students do not need to report to school. | |
| 5 Nov (Tue) Last day of School | | All students will be dismissed at 12:15pm. | |

| Date/ Day | Programme | Remarks |
|-------------|--------------------------------|--|
| 6 Nov (Wed) | Meet-the Parents (MTP) Session | More information regarding the booking of the MTP slots will be provided by your child's/ward's Form Teachers closer to the event. |
| 8 Nov (Fri) | Year 4 Graduation Day | More details will be shared closer to the event. |

2. SECHEDULED SCHOOL HOLIDAYS IN TERM 4

| Day / Date | Event | |
|--------------|---|--|
| 31 Oct (Thu) | Deepavali | |
| | We would like to wish all Hindu staff, students and their families a "Happy Deepavali". | |

3. MEET-THE-PARENTS SESSION (YEAR 1 TO YEAR 4 STUDENTS)

The MTP will be held on Wednesday, 6 Nov 2024. The purpose of this session is to share insights into your child's/ward's progress and development throughout the year. It is an opportunity to reflect on his/her achievements, discuss areas of improvement, and celebrate his/her growth over the past year. More information regarding the booking of the MTP slots will be provided by your child's/ward's Form Teachers closer to the event.

4. SCHOOL ATTENDANCE AND PUNCTUALITY

Students who attend school regularly tend to achieve more success in their studies. As we aim to create a nurturing and encouraging learning environment where students can thrive, we ask for your continued support and collaboration to help your child/ward maintain a strong attendance record.

5. LAST DAY OF TERM 4

The last day of Term 4 will be on Tuesday, November 5. During the year-end school holidays, we encourage students to take the opportunity to rest, strengthen bonds with their loved ones, and review their work in preparation for the new year. School will reopen on Thursday, January 2, 2025.

Thank you.

Yours sincerely

Mdm Sung Mee Har

Principal

Annex A

NLS End of Year Examination Schedule 2024

| Date/Day | Level | Subject (Paper) | Duration | Time | Remarks |
|-----------------|--|---|----------|--------------------|--|
| 9 Oct / | | English Paper 1 | 1h 15min | 8.45am - 10am | V4 Diamicael |
| | Year 4 | English Paper 2 | 1h 15min | 11am - 12.15pm | Y4 Dismissal: 12.30pm |
| | 4CS1,4FS1, 4FS2 | ICDL Certification | 1h | 1pm -2pm | Dismissal for these classes: 2.15pm |
| | | Math Paper 1 | 1h | 8.45am - 9.45am | Y4 Dismissal: 12pm |
| 10 Oct / | Year 4 | Math Paper 2 | 1h | 10.45am - 11.45am | |
| Thu | 4HS1,4HS2, 4RS1,4RS2 | ICDL Certification | 1h | 12.30pm - 1.30pm | Dismissal for these classes: 1.45pm |
| 11 Oct / Fri | Year 4 | Supplementary Papers | | 8.15pm - 1.00pm | Supplementary Papers for Y4 absentees only |
| | Year 1 | English Paper 1 | 1h | 9.15am - 10.15am | Y1 Dismissal: 10.30am |
| 21 Oct/ | Year 2 | English Paper 1 | 1h | 9am - 10am | Y2 Dismissal: 10.15am |
| Mon | 2T1,2T3 2T5,2T7 | ICDL Certification | 1h | 10.45am - 11.45am | Dismissal for these classes: 12pm |
| | Year 3 | Math Paper 1 | 1h | 8.45am - 9.45am | Y3 Dismissal: 12pm |
| | rear 3 | EL Paper 1 | 1h | 10.45am - 11.45pm | |
| | Year 1 | EL Paper 2 | 1h | 9am - 10am | Y1 Dismissal: 10.15am |
| | Year 2 | EL Paper 2 | 1h | 9am - 10am | Y2 Dismissal: 12pm |
| | | Math Paper 1 | 45min | 11am - 11.45am | |
| | Year 3 | EL Paper 2 | 1h 15min | 8.45am - 10am | |
| 22 Oct/ Tue | | Electrical System Maintenance Merchandise Display | 1h | | Y3 Dismissal: 12.15pm |
| | | Food Preparation | | 11am - 12pm | |
| | | Community Care Activities and Services | | | |
| | Year 1 | Math Paper 1 | 45min | 9am - 9.45am | Y1 Dismissal: 11.30am |
| 23 Oct / Wed | | Math Paper 2 | 1h | 10.15am - 11.15am | |
| | Year 2 | Math Paper 2 | 1h | 9am - 10am | Y2 Dismissal: 10.15am |
| | 2T2, 2T4 2T6, 2T8 | ICDL Certification | 1h | 10.45 am - 11.45am | Dismissal for these classes: 12pm |
| | Year 3 | Math Paper 2 | 1h | 8.45am - 9.45am | Y3 Dismissal: 10am |
| 24 Oct/ Thu | Marking Day & Supplementary Papers for Y1 – Y3 absentees | | | | |

Annex B

YEAR 1 TOPICS FOR YEAR-END EXAMINATION 2024

| Level | Subject | Formative Assessments | Topics |
|--------|-------------|----------------------------|---|
| Year 1 | English | Paper 1 | Unit 3: Singaporean Cuisine (Project Work) |
| | | Duration: 1 hour | Unit 4: Shop Till You Drop |
| | | Total Marks: 40 | |
| | | | Paper 1 |
| | | Paper 2 | Section A: Language Use |
| | | Duration: 1 hour | Part 1: Grammar – Capitalisation of proper |
| | | Total Marks: 40 | nouns |
| | | | Part 2: Grammar – Subject-verb Agreement |
| | | | Part 3: Grammar – Coordinating conjunctions |
| | | | Section B: Reading Comprehension |
| | | | Part 1: Visual Text Comprehension |
| | | | Part 2: Sentence Comprehension |
| | | | Part 3: Long Text Comprehension |
| | | | (Descriptive Text) |
| | | | Paper 2 Section A: Listening Comprehension Section B: Form Filling Section C: Continuous Writing (Personal Recount) |
| | Mathematics | Paper 1 | □ Numbers |
| | | Duration: 30 minutes | □ Decimal |
| | | Total marks: 15 | ☐ Money |
| | | Calculator is not allowed. | ☐ Time |
| | | | ☐ Measurement |
| | | Paper 2 | ☐ Area, Perimeter and Volume |
| | | Duration: 1 hour | ☐ Statistics - Tables and Charts |
| | | Total marks: 40 | |
| | | Calculator is allowed. | |

YEAR 2 TOPICS FOR YEAR-END EXAMINATION 2024

| Level | Subject | Format | Topics |
|--------|---------------|----------------------------|---|
| | English | Paper 1 | Unit 3: Faces of NorthLight (Project Work) |
| | | Duration: 1 hour | Unit 4: Role Models |
| | | Total Marks: 45 | |
| | | | Paper 1 |
| | | Paper 2 | Section A: Language Use |
| | | Duration: 1 hour | Part 1: Grammar – Present continuous |
| | | Total Marks: 45 | Part 2: Grammar – Subordinating |
| | | | conjunctions |
| | | | Part 3: Vocabulary – Adjectives and adverbs |
| | | | Section B: Reading Comprehension |
| | | | Part 1: Visual Text Comprehension |
| | | | Part 2: Sentence Comprehension |
| | | | Part 3: Text Cohesion |
| | | | Part 4: Opinion Matching |
| | | | Part 5: Long Text Comprehension |
| | | | (Descriptive Text) |
| | | | |
| | | | Paper 2 |
| | | | Section A: Listening Comprehension |
| | | | Section B: Form Filling |
| | | | Section C: Functional Writing |
| | | | Part 1: Personal responses to questions |
| | | | Part 2: Informal email |
| | Mathematics | Paper 1 | □ Numbers |
| Year 2 | | Duration: 45 minutes | ☐ Decimal |
| | | Total marks: 25 | □ Fractions |
| | | Calculator is not allowed. | □ Money |
| | | | □ Time |
| | | | ☐ Measurement |
| | | | □ Percentage |
| | | Paper 2 | □ Algebra |
| | | Duration: 1 hour | ☐ Area, Perimeter and Volume |
| | | Total marks: 40 | ☐ Ratio and Proportion |
| | | Calculator is allowed. | ☐ Statistics — Table and Charts, Line Graphs, |
| | | | Pie Charts |
| | ICDL | Computer-based | ☐ Word Processing |
| | Certification | assessment | - Formatting and Alignment |
| | (Application | | - Objects |
| | Essentials) | Duration: 45 mins | - Outputs |
| | | | □ Spreadsheets |
| | | | · |
| | | | - Formatting |
| | | | - Formulas |
| | | | - Charts |
| | | | - Outputs |
| | | | □ Presentation |
| | | | - Text and Formatting |
| | | | - Objects and Effects |
| | | | - Outputs |
| • | | | |

YEAR 3 TOPICS FOR YEAR-END EXAMINATION 2024

| Level | Subject | Format | Topics |
|--------|-------------|---|---|
| | English | Paper 1 | Unit 3: Eat to live or live to eat? |
| | | Duration: 1 hour | Unit 4: Discovering the World |
| | | Total Marks: 45 | |
| | | | Paper 1 |
| | | Paper 2 | Section A: Language Use |
| | | Duration: 1 hour 15min | Part 1: Grammar – Prepositions |
| | | Total Marks: 50 | Part 2: Grammar – Relative pronouns |
| | | | Part 3: Vocabulary – Synonyms |
| | | | Part 4: Vocabulary – Definitions |
| | | | Part 5: Vocabulary – Collocations |
| | | | Section B: Reading Comprehension |
| | | | Part 1: Visual Text Comprehension |
| | | | Part 2: Sentence Comprehension |
| | | | Part 3: Text Cohesion |
| | | | Part 4: Opinion Matching |
| | | | Part 5: Long Text Comprehension |
| | | | (Descriptive Text) |
| | | | (|
| Year 3 | | | Paper 2 |
| rear 5 | | | Section A: Listening Comprehension |
| | | | Section B: Form Filling |
| | | | Section C: Functional Writing (formal and |
| | | | informal emails) |
| | | | , |
| | Mathematics | Paper 1 | □ Numbers |
| | | Duration: 1 hour | □ Decimal |
| | | Total marks: 25 | ☐ Fractions |
| | | Calculator is not allowed. | ☐ Money |
| | | | ☐ Time |
| | | | ☐ Measurement |
| | | | |
| | | Paper 2 Duration: 1 hour Total marks: 25 Calculator is allowed. | ☐ Percentage |
| | | | ☐ Algebra |
| | | | ☐ Application of formulae |
| | | | ☐ Area, Perimeter and Volume |
| | | | ☐ Ratio and Proportion |
| | | | ☐ Statistics – Table and Charts, Line Graphs, |
| | | | Pie Charts, Mean, Median, Mode |
| | | | |

YEAR 4 TOPICS FOR YEAR-END EXAMINATION 2024

| Level | Subject | Format | Topics |
|--------|---------------|----------------------------|--|
| | English | Paper 1 | Unit 2: Role Models |
| | | Duration: 1 hour 15min | Unit 3: WPL Revision |
| | | Total Marks: 50 | |
| | | | Paper 1 |
| | | Paper 2 | Section A: Language Use |
| | | Duration: 1 hour 15min | Part 1: Grammar – A range of grammatical |
| | | Total Marks: 50 | items |
| | | | Part 2: Vocabulary – Definitions |
| | | | Part 3: Vocabulary – Word Usage |
| | | | Section B: Reading Comprehension |
| | | | Part 1: Sentence Comprehension Part 2: Text Cohesion |
| | | | Part 3: Opinion Matching |
| | | | Part 4: Long Text Comprehension |
| | | | (Descriptive Text |
| | | | (Bescriptive Text |
| | | | Paper 2 |
| | | | Section A: Listening Comprehension |
| | | | Section B: Functional Writing |
| | | | Part 1: Personal responses to questions |
| | | | Part 2: Formal and informal emails |
| Year 4 | | | |
| | Mathematics | Paper 1 | □ Numbers |
| | | Duration: 1 hour | □ Decimal |
| | | Total marks: 25 | ☐ Fractions |
| | | Calculator is not allowed. | ☐ Money |
| | | | □ Time |
| | | | ☐ Measurement |
| | | Paper 2 | □ Percentage |
| | | Duration: 1 hour | □ Algebra |
| | | Total marks: 25 | ☐ Application of formulae |
| | | Calculator is allowed. | ☐ Area, Perimeter and Volume |
| | | | ☐ Ratio and Proportion |
| | | | ☐ Statistics – Table and Charts, Line Graphs, |
| | | | Pie Charts, Mean, Median, Mode |
| | ICDL | Computer-based | ☐ Computer and Devices |
| | Certification | assessment | ☐ Managing Files and Applications |
| | (Computer | | □ Networks |
| | and Online | Duration: 45 mins | ☐ Online Information |
| | Essentials) | | □ Online Communication |
| | | | □ Online Safety |
| | | | <u> </u> |